Alert archive / Mississippi / Flash Flood Warnings in 2018

Flash Flood Warning 73, NWS Jackson, MS

August 18, 20185 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 18, 2018, 4:15 PM CDT for 5 counties in Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2018, 4:15 PM CDT (21:15 UTC)
Expired
Aug 18, 2018, 6:15 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Forrest County, MS, Jones County, MS, Lamar County, MS, Marion County, MS

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:12 PM CDTFLASH FLOOD1 Ne Hattiesburg, MSSEVERAL ROADS ARE FLOODED AROUND HATTIESBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2057 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

715 
WGUS54 KJAN 182115
FFWJAN
MSC031-035-067-073-091-182315-
/O.NEW.KJAN.FF.W.0073.180818T2115Z-180818T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
415 PM CDT SAT AUG 18 2018

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Marion County in south central Mississippi...
  Northern Forrest County in southeastern Mississippi...
  Southeastern Covington County in southeastern Mississippi...
  Lamar County in southeastern Mississippi...
  Southwestern Jones County in southeastern Mississippi...

* Until 615 PM CDT.

* At 414 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Two to three inches of rain 
  have already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Hattiesburg, Petal, Columbia, Kokomo, West Hattiesburg, Holly
  Springs, Sumrall, Morgantown, Rawls Springs, Goss, Bunker Hill,
  Eastabuchie, Pickwick, Sanford, Pinebur, Sunrise, Macedonia,
  Moselle and Improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3113 8994 3113 9001 3117 9001 3118 9003
      3123 9003 3124 9004 3139 9004 3139 8982
      3144 8982 3143 8959 3148 8958 3154 8919
      3128 8914 3119 8914 3111 8994

$$

DL
3 follow-up statements
890 
WGUS74 KJAN 182123
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
423 PM CDT SAT AUG 18 2018

MSC031-035-067-073-091-182315-
/O.CON.KJAN.FF.W.0073.000000T0000Z-180818T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MS-Forrest MS-Covington MS-Lamar MS-Jones MS-
423 PM CDT SAT AUG 18 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
MARION...NORTHERN FORREST...SOUTHEASTERN COVINGTON...LAMAR AND
SOUTHWESTERN JONES COUNTIES...

At 422 PM CDT, local law enforcement reported multiple flooded 
streets in the city of Hattiesburg. Up to three inches of rain have 
already fallen. Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Hattiesburg, Petal, Columbia, Kokomo, West Hattiesburg, Holly
Springs, Sumrall, Morgantown, Rawls Springs, Goss, Bunker Hill,
Eastabuchie, Pickwick, Sanford, Pinebur, Sunrise, Macedonia, Moselle
and Improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3113 8994 3113 9001 3117 9001 3118 9003
      3123 9003 3124 9004 3139 9004 3139 8982
      3144 8982 3143 8959 3148 8958 3154 8919
      3128 8914 3119 8914 3111 8994

$$

DL
256 
WGUS74 KJAN 182230
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
530 PM CDT SAT AUG 18 2018

MSC031-067-182239-
/O.CAN.KJAN.FF.W.0073.000000T0000Z-180818T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Covington MS-Jones MS-
530 PM CDT SAT AUG 18 2018

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN COVINGTON AND
SOUTHWESTERN JONES COUNTIES IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3121 8994 3139 9004 3139 8982 3144 8982
      3143 8917 3130 8914 3119 8914 3112 8987

$$

MSC035-073-091-182315-
/O.CON.KJAN.FF.W.0073.000000T0000Z-180818T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MS-Forrest MS-Lamar MS-
530 PM CDT SAT AUG 18 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
MARION...NORTHERN FORREST AND LAMAR COUNTIES...

At 529 PM CDT, local law enforcement reported multiple streets 
flooded in the city of Hattiesburg. Three to four inches of rain 
have fallen. Flash flooding is already occurring in some areas.

Some locations that may experience flooding include...
Hattiesburg, Petal, Columbia, West Hattiesburg, Holly Springs,
Sumrall, Morgantown, Rawls Springs, Goss, Bunker Hill, Pickwick,
Sunrise, Macedonia, Improve and Pinebur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3121 8994 3139 9004 3139 8982 3144 8982
      3143 8917 3130 8914 3119 8914 3112 8987

$$

DL
078 
WGUS74 KJAN 182311
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
611 PM CDT SAT AUG 18 2018

MSC035-073-091-182320-
/O.EXP.KJAN.FF.W.0073.000000T0000Z-180818T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MS-Forrest MS-Lamar MS-
611 PM CDT SAT AUG 18 2018

...THE FLASH FLOOD WARNING FOR MARION...NORTHERN FORREST AND LAMAR
COUNTIES WILL EXPIRE AT 615 PM CDT...

Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3121 8994 3139 9004 3139 8982 3144 8982
      3143 8917 3130 8914 3119 8914 3112 8987

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:46 PM CDT, 29 minutes earlier.

Area forecast discussion, Aug 18, 3:46 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
346 PM CDT Sat Aug 18 2018

.DISCUSSION...

Tonight and Sunday:

Subsidence associated with mid level ridging over the ArkLaTex
has served to keep the southwestern half of the forecast area dry
and relatively cloud free today. Meanwhile to the east, quasi-
stationary baroclinic zone over central AR continues to initiate
convection which is maintained into the forecast area by mid level
cyclonic flow. The airmass over this area continues to be quite
tropical as PWs above 2.25 inches noted in UA and satellite data.
This has led to quite efficient rainfall production where storms
have developed, especially in areas where convective axes have
become parallel to the 0-3km bulk shear vectors and storms have
back built.

Despite weak mid level ridging tonight, little looks to change with
regard to the sensible weather in our area tonight into Sunday.
Boundary induced convection will continue into the evening over much
of the area with convection becoming more confined to the north
after midnight in closer proximity to surface baroclinic zone over
AR/north MS. Heating combined with the deep tropical moisture in
place will promote another day of scattered to numerous showers and
thunderstorms Sunday. Severe threat appears minimal as mid level
flow weakens and lapse rates flatten. Will, therefore, not include a
severe risk in the HWO, but will maintain limited flood
threat. /26/

Next week (Monday through Friday):

Expect an continued active period of storms & heavy rainfall,
leading to flash flooding potential early in upcoming week. A
cold front will drive through the area around early-mid week
(Tuesday Wednesday), helping drive cooler & drier air into the
area through mid-late week.

The synoptic pattern will consist of deep, anomalous trough &
surface low/attendant cold front swinging into the mid-northern
Mississippi Valley & down through the lower Mississippi Valley. As
the trough swings into the Great Lakes on Monday & into Tuesday,
expect high moisture to pool ahead of the cold front. PWs will be
highly anomalous, approaching near 2.5 inches in spots & 850mb Theta
E near 345-350K+. With west-southwesterly confluent 850mb flow,
expect good moisture convergence on Monday. This will help keep
heavy rain & flash flooding potential into Monday. With high
rainfall recently & more expected into the weekend, antecedent
conditions will be very favorable for flash flooding. Kept mention
in the HWO/graphics for flash flooding on Monday. Right now there
doesn't seem to be real favorable overall for severe storms. With
high PWs, lapse rates are very meager (~5.5-6 deg C/km). Due to
that, vertical totals & instability are lower. However, low-mid
level bulk shear (i.e. ~15-25kts @ 0-2 & 0-3km) will help some
potential for some organized stronger storms. For now, holding
off mentioning more organized severe storms but will be something
to watch.In addition, due to high boundary layer moisture, we
could have some more humidity & heat indices in our western
Louisiana parishes & along the Mississippi River. However with
high rain chances, this will not be needed to mention this & will
be marginal at most.

As the trough ejects northeast into the Great Lakes, expect there to
remain potential for rain & storms on Monday night & into Tuesday as
the cold front moves through the area. There could be some
overnight convection ongoing in the Delta ahead of the front. Euro
seems to be a tad slower on moving the front & convection through
the area on Tuesday, keeping rain & storm chances lingering into
the afternoon. Due to that, kept some rain chances around into
Tuesday afternoon. Right now, it seems to move through early
enough & dry out aloft to limit much severe or flash flooding
potential. However, global consensus shows enough low-mid level
bulk shear (i.e. ~10-15kts @ 0- 2 & 0-3km) to warrant a few
isolated organized storms ahead of the front Tuesday morning &
into east-southeast Mississippi into the afternoon. Will have to
keep a close eye on this as we get closer.

In the wake, expect drier air to build into the region by mid-late
week as the cold front moves through into Wednesday morning. This
will help any rain chances to become confined to along & south of
the Highway 84 corridor on Wednesday before completely dry
conditions are expected on Thursday. As strong surface ridging
builds into the Missouri/mid-Mississippi Valley, expect this to
gradually build into the region. Expect PWs falling between an inch
to an inch & a half by Wednesday & into Thursday. This will help
highs fall below normal, reaching only the upper 80s to near 90
degrees. In addition with dewpoints falling into the mid 60s on
Wednesday to low-mid 60s on Thursday, expect lows to fall below
normal into the mid 60s, especially in the north, Tuesday night, &
low-mid 60s both Wednesday & Thursday nights. As the mid-level &
surface ridge build east into the late week on Friday, expect
warmth, humidity & rain & storm chances to slowly build back in.
Main takeaway is pleasant, cooler & drier weather can be expected
middle of the upcoming work week after a long period of
storms this weekend & early next week. /DC/

&&

.AVIATION...
18Z TAF discussion:
Widespread convection will affect most TAF sites this afternoon
and evening with periodic lowerings of ceiling and visibility.
Gusty winds will also be seen with the stronger storms. Otherwise,
MVFR/VFR ceilings will prevail through most of the period. As the
convection winds down toward midnight, MVFR/IFR conditions will
increase as low clouds and fog develop, especially in those areas
that receive rainfall. Flight categories will improve by mid
morning Sunday, but convection will begin developing in the
vicinity and continue through the end of the period. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  88  73  89 /  39  54  26  52
Meridian      71  87  73  89 /  34  63  24  60
Vicksburg     74  90  75  91 /  54  50  31  46
Hattiesburg   74  89  73  90 /  41  66  21  62
Natchez       74  90  74  90 /  47  53  21  55
Greenville    72  88  74  89 /  55  56  43  63
Greenwood     72  87  74  90 /  48  56  39  64

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

26/DC
Hazardous weather outlook, Aug 18, 2:15 PM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Jackson MS
215 PM CDT Sat Aug 18 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
215 PM CDT Sat Aug 18 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Sunday

FLOODING
THREAT...Limited
TIMING...Tonight through Sunday

A very moist airmass will continue to promote heavy rainfall and
flooding in thunderstorms that develop through Sunday. Two to
three an hour rainfall rates will be common where the heaviest
storms occur which could easily lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The moist airmass will linger across the area through Monday ahead
of an approaching cold front. As the front moves closer to the
area Monday, more widespread thunderstorms with heavy rainfall
will result which could lead to more flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

26

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Aug 18, 10:38 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CDT SAT AUG 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     4 WNW EUPORA            33.57N 89.33W
08/17/2018                   WEBSTER            MS   911 CALL CENTER

            TREE DOWNED ON CENTER ROAD.

&&

DC
Local storm report, Aug 18, 10:46 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT SAT AUG 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     1 W ACKERMAN            33.31N 89.19W
08/17/2018                   CHOCTAW            MS   LAW ENFORCEMENT

            TREE ON A POWERLINE ON WEST MAIN STREET NEAR
            THE DHS OFFICE IN ACKERMAN.

&&

DC
Special weather statement, Aug 18, 2:53 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
253 PM CDT SAT AUG 18 2018

MSZ065-066-182030-
Jones MS-Covington MS-
253 PM CDT SAT AUG 18 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN COVINGTON AND JONES
COUNTIES THROUGH 330 PM CDT...

At 252 PM CDT, Meteorologists were tracking a strong thunderstorm
extending from Collins to Laurel, moving southeast at 15 mph.

Winds in excess of 40 mph and locally heavy rainfall will be
possible with these storms.

Locations impacted include...
Laurel, Ellisville, Sandersville, Mill Creek, Sanford, Tuckers
Crossing, Eastabuchie, Moselle and Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3151 8959 3154 8960 3157 8968 3159 8969
      3182 8903 3182 8894 3156 8894 3143 8923
      3143 8958
TIME...MOT...LOC 1952Z 322DEG 11KT 3168 8916

DL
Special weather statement, Aug 18, 3:34 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
334 PM CDT SAT AUG 18 2018

MSZ063>066-182115-
Lawrence MS-Jones MS-Jefferson Davis MS-Covington MS-
334 PM CDT SAT AUG 18 2018

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ACROSS
LAWRENCE...COVINGTON...WESTERN JONES AND JEFFERSON DAVIS COUNTIES
THROUGH 415 PM CDT...

At 333 PM CDT, Meteorologists were tracking thunderstorms along a
line extending from near Monticello to near Moselle. Movement was
south at 10 mph.

Winds in excess of 40 mph will be possible with these storms.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding.

Locations impacted include...
Collins, Monticello, Prentiss, Mount Olive, Progress, Tilton, Oak
Vale, Clem, Sanford, Robinwood, Hebron, Sontag, Society Hill, Lone
Star, Moselle, Arm, Melba, Wanilla, Carson and New Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3143 9023 3172 9020 3180 8934 3144 8915
      3144 8982 3139 8983
TIME...MOT...LOC 2033Z 338DEG 7KT 3160 9010 3152 8935

DL
Special weather statement, Aug 18, 3:51 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
351 PM CDT SAT AUG 18 2018

MSZ073-074-182130-
Lamar MS-Forrest MS-
351 PM CDT SAT AUG 18 2018

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS IN
THE HATTIESBURG METRO AREA AND LAMAR COUNTY THROUGH 430 PM CDT...

At 350 PM CDT, Meteorologists were tracking a thunderstorms
producing heavy rainfall extending from Hattiesburg into Lamar
County, moving east at 10 mph.

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Winds in excess of 40 mph will be
possible as well.

Locations impacted include...
Hattiesburg, Petal, West Hattiesburg, Purvis, Sumrall, Rawls Springs,
Brooklyn, Rock Hill, Mclaurin, Sunrise, Macedonia and Baxterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3101 8964 3119 8966 3143 8965 3143 8914
      3101 8915
TIME...MOT...LOC 2050Z 261DEG 7KT 3134 8925

DL
Local storm report, Aug 18, 4:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT SAT AUG 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     1 SSE MADISON           32.44N 90.10W
08/17/2018  M97 MPH          MADISON            MS   AWOS

            A 97 MPH WIND GUST WAS MEASURED BY THE AWOS
            AT BRUCE CAMPBELL AIRPORT. THIS OCCURRED AS
            A TORNADO MOVED PAST THE AWOS SITE.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 7:46 PM CDTSpecial Weather StatementJANAdams44 min
Aug 18, 9:12 AM CDTSpecial Weather StatementJANChoctaw, Oktibbeha48 min
Aug 18, 9:38 AM CDTSpecial Weather StatementJANWinston52 min
Aug 18, 10:44 AM CDTFlash Flood WarningJANAttala, Leake, Neshoba, Winston2 hr
Aug 18, 2:53 PM CDTSpecial Weather StatementJANCovington, Jones37 min
Aug 18, 3:34 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence41 min
Aug 18, 3:51 PM CDTSpecial Weather StatementJANForrest, Lamar39 min
Aug 18, 5:06 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren39 min
Aug 18, 5:11 PM CDTSpecial Weather StatementJANLawrence, Lincoln49 min
Aug 18, 5:44 PM CDTSpecial Weather StatementJANLincoln46 min
Aug 18, 6:18 PM CDTSevere Thunderstorm WarningJANFranklin42 min
Aug 18, 6:40 PM CDTSevere Thunderstorm WarningJANIssaquena49 min

Nearby

Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.